Article Type: Case Reports
Spontaneous Erection and Ejaculation Caused by Escitalopram
Betul Kurtses Gursoy
Sexual dysfunction (SD) caused by antidepressants is a common problem encountered in psychiatry outpatient clinics. Documented frequency of this side effect varies in accordance with physician’s inquiry. While questioning about sexual side effects, physicians mostly consider the loss of sexual desire and delay in erection and ejaculation. However, the fact that some selective serotonin reuptake inhibitors (SSRIs) can cause spontaneous erection or spontaneous ejaculation without erection, should not be neglected. This study presents a case of 40-year-old male patient with spontaneous erection and spontaneous ejaculation after escitalopram therapy. It was observed that when treatment with escitalopram was discontinued and citalopram was initiated, these current sexual side effects have changed and loss of sexual desire and delay in ejaculation has begun. The present case is regarding the different sexual side effects caused by similar drugs in the same patient.

Key words: Adverse effects, citalopram, escitalopram, ejaculation, penile erection
Psychiatry and Behavioral Sciences 2018;8(1):38-40
Online ISSN: 2146 -2380
Print ISSN: 2146-1473
Creative Commons License This work is licensed under a Creative Commons Attribution 3.0 Unported License